FDA Safety Advisory: Testosterone Drugs May Increase Risk of Heart Attack and Stroke
NOTE: BURG SIMPSON IS NOT PURSUING NEW LOW T/TESTOSTERONE THERAPY CASES
On March 3, 2015, the FDA announced that it will require manufacturers of testosterone replacement therapy products to update the drugs’ labeling to warn doctors and patients of a possible increased risk of heart attack and stroke associated with testosterone use.
Read the FDA’s March 3, 2015, Safety Announcement.
Prior to making this announcement, the FDA reviewed medical studies and sought input from experts on its Advisory Committee. The FDA first announced on January 31, 2014, that it would investigate a possible increased risk of heart attack and stroke in patients who use “Low T” drugs.
This most recent announcement follows the FDA’s decision in June 2014 to require drug makers to warn the public about the increased risk of life-threatening blood clots, including deep vein thrombosis (DVT) and pulmonary embolism (PE), in patients using testosterone drugs.
The FDA’s required label change will affect all of the testosterone replacement therapies sold in the U.S., including:
The FDA cautioned health care providers to make patients aware of this possible risk when deciding whether to start or continue a patient on testosterone therapy. The announcement also states that patients should seek medical attention immediately if they experience symptoms of a heart attack or stroke, such as:
- Chest pain
- Shortness of breath or trouble breathing
- Weakness in one part or one side of the body
- Slurred speech
Burg Simpson is currently investigating legal claims regarding men who suffered a stroke, heart attack, pulmonary embolism, deep vein thrombosis (DVT), or even death after taking testosterone drugs or starting low-T therapy. Contact us today for a confidential, free, no-obligation consultation.